MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of event was not provided but noted as entering post-op week one exam, best estimate (b)(6) 2016.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a patient implanted with a symfony intraocular lens (iol) more than 2.5 years ago was not satisfied with her vision since the original surgery.Topography shows a somewhat decentered ablation which may be a factor as to why the patient has not been satisfied with her vision.The patient does have visually significant posterior capsular opacification (pco) with an intact capsule.It was noted there was no clinically relevant ocular surface issues and retina is normal.Additional information received revealed the patient complained of vision not crisp distance or near noted at 1-week post when intraocular pressure (iop) was 34.Better at 2 months, worse again at 3 months.Patient still unhappy with night driving and starburst.The patient had prior lasik - good centration of lasik ablation on pre symfony placement, recent topography pre-op for explant using galilei consistent with mild-moderate decentered ablation.Prior to kpe (kelman phacoemulsification) the astigmatism was 0.15 d of atr (against-the-rule) at approximately 10 degrees.Femto second laser was used and there were no complications with either laser or cataract/iol portions of the procedure.Post-op 1/4/17 the patient received an ultra plug punctual plug in lower lid.The iol was removed from the eye requiring incision enlargement to 3.0mm.The patient will need a yag capsulotomy in the next few months.The explanted lens was replaced with a model pcb00 iol.Post-op day one, good comfort, well centered, diffuse kedema (corneal edema) present with fine mce.Vision limited with kedema and pco.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8553328
Report Number9614546-2019-00366
Device Sequence Number11195178
Product Code POE
UDI-Device Identifier05050474579194
UDI-Public(01)05050474579194(17)210623
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/07/2019
10/25/2020
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/03/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005